Alert archive / Iowa / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS La Crosse, WI

February 7, 2007Clark County, Taylor County, Wisconsin; 8 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this wind chill advisory at Feb 7, 2007, 9:09 PM CST for Clark County, Taylor County, Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2007, 9:09 PM CST (03:09 UTC)
Expired
Feb 8, 2007, 12:00 PM CST
In force
15 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 64 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KARX 080309
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
909 PM CST WED FEB 7 2007

...LOW WIND CHILL VALUES EXPECTED TONIGHT AND EARLY THURSDAY...

.AS SUB ZERO TEMPERATURES CONTINUE TO DROP THIS EVENING...STEADY
NORTHWEST WINDS HAVE PRODUCED WIND CHILL VALUES ANYWHERE FROM 20
TO 30 BELOW ZERO. THIS TREND IS EXPECTED TO CONTINUE OVERNIGHT AND
INTO THE MID MORNING HOURS ON THURSDAY UNTIL TEMPERATURES WARM
ENOUGH AND WINDS DIMINISH TO BECOME LESS DANGEROUS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-081115-
/O.NEW.KARX.WC.Y.0003.070208T0309Z-070208T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
909 PM CST WED FEB 7 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. 

THE COMBINATION OF SUB ZERO TEMPERATURES AND STEADY WINDS
OVERNIGHT WILL PRODUCE LOW ENOUGH WIND CHILL VALUES THAT CAN
BECOME DANGEROUS IF OUTDOORS AND NOT PREPARED FOR THIS BITTER
WEATHER.

WIND CHILL ADVISORY CRITERIA CAN RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

SHEA
4 follow-up statements
000 
WWUS43 KARX 080519
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1119 PM CST WED FEB 7 2007

...BITTER COLD WIND CHILLS CONTINUE...

.SUB ZERO TEMPERATURES WERE COMMON LATE TONIGHT ACROSS SOUTHEAST
MINNESOTA AND NORTHEAST IOWA...AS WELL AS NEIGHBORING AREAS OF
WESTERN WISCONSIN. NORTHWEST WINDS IN ADDITION TO THE COLD WERE
PRODUCING WIND CHILL VALUES FROM 20 TO 30 BELOW ZERO. THIS TREND
IS EXPECTED TO CONTINUE UNTIL MID MORNING THURSDAY WHEN
TEMPERATURES WILL START TO WARM ENOUGH AND WINDS DIMINISH TO
BECOME LESS DANGEROUS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-081330-
/O.CON.KARX.WC.Y.0003.000000T0000Z-070208T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
1119 PM CST WED FEB 7 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY.

THE COMBINATION OF SUB ZERO TEMPERATURES AND STEADY WINDS
OVERNIGHT WILL PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW. THIS
CAN BE DANGEROUS IF OUTDOORS AND NOT PREPARED FOR THIS BITTER
WEATHER.

WIND CHILL ADVISORY CRITERIA CAN RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

SHEA
000 
WWUS43 KARX 081009
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
409 AM CST THU FEB 8 2007

...BITTER COLD WIND CHILLS CONTINUE...

.SUB-ZERO TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 10 TO 15
MPH ACROSS THE AREA WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO
30 BELOW ZERO THROUGH MID MORNING. WINDS WILL DIMINISH A BIT
DURING THE MORNING...AND AS TEMPERATURES WARM UNDER ABUNDANT
SUNSHINE THE WIND CHILLS WILL IMPROVE AND BECOME LESS DANGEROUS.

WIZ017-029-081600-
/O.EXB.KARX.WC.Y.0003.070208T1009Z-070208T1600Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
409 AM CST THU FEB 8 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. 

THE COMBINATION OF SUB ZERO TEMPERATURES AND NORTHWEST WINDS OF 10
TO 15 MPH WILL PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW. THIS
CAN BE DANGEROUS IF OUTDOORS AND NOT PREPARED FOR THIS BITTER
WEATHER.

WIND CHILL ADVISORY CRITERIA CAN RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...BE SURE TO DRESS APPROPRIATELY AND WEAR A HAT AND
GLOVES.

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-081600-
/O.CON.KARX.WC.Y.0003.000000T0000Z-070208T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
409 AM CST THU FEB 8 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

THE COMBINATION OF SUB ZERO TEMPERATURES AND NORTHWEST WINDS OF 10
TO 15 MPH WILL PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW. THIS
CAN BE DANGEROUS IF OUTDOORS AND NOT PREPARED FOR THIS BITTER
WEATHER.

WIND CHILL ADVISORY CRITERIA CAN RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...BE SURE TO DRESS APPROPRIATELY AND WEAR A HAT AND
GLOVES.

$$

RRS
000 
WWUS43 KARX 081542
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
942 AM CST THU FEB 8 2007

...BITTER COLD WIND CHILLS CONTINUE...

.SUB-ZERO TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 10 TO
15 MPH ACROSS THE AREA WILL PRODUCE WIND CHILL VALUES OF 20 BELOW
TO 30 BELOW ZERO THROUGH NOON. TEMPERATURES WILL WARM UNDER
ABUNDANT SUNSHINE...CAUSING THE WIND CHILLS TO IMPROVE AND
BECOME LESS DANGEROUS THROUGH THE AFTERNOON HOURS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
081800-
/O.EXT.KARX.WC.Y.0003.000000T0000Z-070208T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE
942 AM CST THU FEB 8 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

THE COMBINATION OF SUB ZERO TEMPERATURES AND NORTHWEST WINDS OF
10 TO 15 MPH WILL PRODUCE WIND CHILL VALUES OF 20 TO 35 BELOW.
THIS CAN BE DANGEROUS IF OUTDOORS AND NOT PREPARED FOR THIS
BITTER WEATHER.

WIND CHILL ADVISORY CRITERIA CAN RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...BE SURE TO DRESS APPROPRIATELY AND WEAR A HAT AND
GLOVES.

$$

DAS
000 
WWUS43 KARX 081756
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 AM CST THU FEB 8 2007

...WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE...

.TEMPERATURES HAVE WARMED TO THE POINT WHERE WINDS ARE NO LONGER
PRODUCING WIND CHILL ADVISORY CRITERIA. THEREFORE...THE WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON CST TODAY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
081900-
/O.EXP.KARX.WC.Y.0003.000000T0000Z-070208T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE
1156 AM CST THU FEB 8 2007

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

WIND CHILLS WILL BE IN THE 10 BELOW TO 20 BELOW ZERO RANGE THIS
AFTERNOON. HOWEVER...THESE WIND CHILL VALUES WILL NOT PRODUCE WIND
CHILL ADVISORY CRITERIA. THEREFORE...THE WIND CHILL ADVISORY WILL
BE ALLOWED TO EXPIRE AT NOON CST TODAY.

$$

DAS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 9:00 PM CST, 9 minutes earlier.

Area forecast discussion, Feb 7, 9:00 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
900 PM CST WED FEB 7 2007

.UPDATE...

TEMPERATURES IN NEWEST SNOWFALL AXIS ACROSS SOUTHEAST MINNESOTA AND
NORTHEAST IOWA HAVE BEEN FALLING PRETTY QUICK THIS EVENING AND WITH
WINDS STAYING UP AROUND 10 TO 15 MPH...WIND CHILLS HAVE BEEN AT OR
BELOW ADVISORY CRITERIA LAST FEW HOURS. EVEN THOUGH OTHER AREAS MAY
DROP INTO ADVISORY CRITERIA OVERNIGHT...WILL LIMIT TO THESE COLDER
AREAS PRIMARILY. THIS HAS BEEN COORDINATED WITH SURROUNDING FORECAST
OFFICES.

.SHORT TERM...TONIGHT THROUGH SATURDAY

MAIN FORECAST CONCERNS ARE TEMPERATURES AND CLOUD TRENDS THROUGH
PERIOD.

LATEST WATER VAPOR SATELLITE IMAGERY INDICATES UPPER LEVEL LOW OVER
HUDSON BAY AND RIDGE OVER THE ROCKY MOUNTAINS. LATEST 19Z
SURFACE ANALYSIS INDICATING ARCTIC HIGH PRESSURE OVER THE EASTERN
DAKOTAS AND EXTENDING INTO CENTRAL IOWA. THIS IS ALLOWING FOR MOSTLY
SUNNY SKIES AND COLD TEMPERATURES ACROSS FORECAST AREA PER LATEST
VISIBLE SATELLITE IMAGERY. LATEST METAR OBSERVATIONS INDICATING
TEMPERATURES AROUND ZERO ACROSS SOUTHEAST MINNESOTA TO THE TEENS IN
PARTS OF SOUTHWEST WISCONSIN.

LATEST 12Z WEDNESDAY GFS AND NAM ARE IN PRETTY GOOD AGREEMENT WITH
OVERALL PATTERN THROUGH PERIOD. MAIN DIFFERENCES IN THE MODELS IS
THE 12Z WEDNESDAY GFS SLIGHTLY HIGHER WITH MOISTURE THAN THE NAM WITH
THE WEAK EMBEDDED SHORTWAVE TROUGHS IN NORTHWEST FLOW. CONFIDENCE IN
FORECAST THROUGH PERIOD IS HIGH.

UPPER LEVEL LOW REMAINS NEARLY STATIONARY OVER THE EASTERN PART OF
HUDSON BAY THROUGH SATURDAY. THIS CONTINUES TO ALLOW FOR NORTHWEST
FLOW ALOFT OVER FORECAST AREA AND UNSEASONABLE COLD TEMPERATURES
THROUGH SATURDAY. SURFACE HIGH WILL REMAIN IN CONTROL OVER THE
FORECAST AREA TONIGHT AND INTO SATURDAY. WITH DEWPOINTS IN THE SINGLE
DIGITS BELOW ZERO AND TEENS BELOW ZERO THIS AFTERNOON...COMBINED WITH
DECENT SNOW PACK AND MOSTLY CLEAR SKIES OVER FORECAST AREA. HAVE
LOWERED TEMPERATURES INTO THE SINGLE DIGITS BELOW ZERO AND TEENS
BELOW ZERO TONIGHT. AS SURFACE HIGH PRESSURE REMAINS IN CONTROL OVER
THE REGION THROUGH SATURDAY AND BOTH MODELS INDICATING 850MB
TEMPERATURES IN THE TEENS BELOW ZERO. TEMPERATURES THROUGH THE END OF
THE WEEK WILL REMAIN BELOW NORMAL. HAVE LOWERED MIN TEMPERATURES A
COUPLE OF DEGREES THROUGH SATURDAY.

A WEAK UPPER LEVEL DISTURBANCE EMBEDDED IN THE NORTHWEST FLOW ALOFT
WILL MOVE ACROSS NORTHERN WISCONSIN FRIDAY AND INTO SATURDAY. THIS
WILL ALLOW FOR SOME CLOUDS TO OVERSPREAD THE FORECAST AREA FRIDAY AND
INTO SATURDAY. HAVE ADJUSTED SKY GRIDS FOR THIS TIME PERIOD.
FORECAST AREA WILL REMAIN DRY FRIDAY AND SATURDAY...AS GREATER
LIFT AND MOISTURE WITH UPPER LEVEL DISTURBANCE WILL BE NORTH AND EAST
OF FORECAST AREA.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES EARLY NEXT WEEK.
BOTH THE 00Z WEDNESDAY GFS AND ECMWF ARE IN GOOD AGREEMENT WITH
UPPER LEVEL TROUGH OVER THE EASTERN U.S. AND RIDGE OVER THE WESTERN
U.S. 00Z GFS ENSEMBLES INDICATES THIS TREND WITH UPPER LEVEL TROUGH
OVER THE EASTERN U.S AND RIDGE OVER THE WESTERN U.S. THROUGH PERIOD.
WILL CONTINUE TREND OF BELOW NORMAL TEMPERATURES ACROSS FORECAST
AREA THROUGH PERIOD. NEXT SIGNIFICANT PRECIPITATION CHANCE OCCURS
MONDAY INTO TUESDAY. BOTH THE 00Z GFS AND ECMWF INDICATING SHORTWAVE
TROUGH EMBEDDED IN WEST TO NORTHWEST FLOW ALOFT TO MOVE ACROSS
FORECAST AREA MONDAY AND INTO MONDAY NIGHT. THE 00Z GFS ENSEMBLES
INDICATE A SMALL CHANCE FOR LIGHT QPF AMOUNT OF LESS THAN 0.05
INCHES OVER A TWELVE HOUR PERIOD OVER THE SOUTHERN FORECAST AREA
MONDAY AND INTO MONDAY NIGHT. PREVIOUS FORECAST HAS GOOD
HANDLE ON SMALL CHANCES OF PRECIPITATION OVER SOUTHERN FORECAST AREA
MONDAY AND INTO MONDAY NIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.

MN...WIND CHILL ADVISORY UNTIL 10 AM CST THURSDAY FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...WIND CHILL ADVISORY UNTIL 10 AM CST THURSDAY FOR IAZ008-IAZ009-
     IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&

DTJ/SHEA
Hazardous weather outlook, Feb 7, 3:52 PM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
352 PM CST WED FEB 7 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-081200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
352 PM CST WED FEB 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE WIND CHILLS OF 15 TO
30 BELOW ZERO MAINLY AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILLS OF 15 TO 30 BELOW ZERO WILL BE COMMON ACROSS THE AREA
DURING THE MORNING HOURS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

Nearby

Wind Chill Advisories in Iowa, 2007Wind Chill Advisories in Minnesota, 2007Wind Chill Advisories in Wisconsin, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.